MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE JEJUNAL FEEDING TUBE; TUBE, FEEDING

BOSTON SCIENTIFIC CORPORATION ENDOVIVE JEJUNAL FEEDING TUBE; TUBE, FEEDING
Model Number M00566340
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(initial reporter facility name): (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive jejunal feeding tube was placed during a percutaneous endoscopic gastrostomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the jejunal tube has an occlusion.The procedure was completed with a new endovive jejunal feeding tube.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1 (initial reporter facility name): (b)(6).Block e1 (initial reporter address): (b)(6).Block h6 (device codes): problem code 2423 captures the reportable event of jejunal tube obstruction.Block h6 (evaluation conclusion codes): the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive jejunal feeding tube was placed during a percutaneous endoscopic gastrostomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the jejunal tube has an occlusion.The procedure was completed with a new endovive jejunal feeding tube.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on april 6, 2020: there was a sharp angulation at the distal end of the probe, which prevented the passage of the guidewire.
 
Additional Manufacturer Narrative
Additional information: b5, e1 (initial reporter address, city and zip/post code).Block e1 (initial reporter facility name): (b)(6).Block e1 (initial reporter address): (b)(6).Block h6 (device codes): problem code 2423 captures the reportable event of jejunal tube obstruction.Block h10: during product analysis it was observed that one endovive jejunal feeding tube was returned (flexible stiffing cannula, guidewire and jejunal tube).No visual issues were identified with the flexible stiffing cannula.The guidewire was kinked/bent at distal section.The jejunal tube had a severe kinked at distal section.During functional inspection the returned flexible stiffing cannula and guide wire could not be advanced through the jejunal tube due to severe kinking at distal section.It is most likely the jejunal tube and guidewire could have kinked due to procedural or anatomical factors encountered during procedure.Once the device is severely kinked the lumen of the tube would be reduced causing issues to advance the guidewire.Probably the guidewire was damaged as result of attempts to pass the guide wire through the kinked area of the tube.Based on the information available and the analysis performed, the investigation conclusion code for the complaint will be documented as known inherent risk of device due to the reported adverse event known and documented in the labeling including both short or long term known complications or adverse reactions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available this device was used per the directions for use (dfu).
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive jejunal feeding tube was placed during a percutaneous endoscopic gastrostomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the jejunal tube has an occlusion.The procedure was completed with a new endovive jejunal feeding tube.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on april 6, 2020.There was a sharp angulation at the distal end of the probe, which prevented the passage of the guidewire.

Brand Name
ENDOVIVE JEJUNAL FEEDING TUBE
Common Device Name
TUBE, FEEDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9898487
Report Number3005099803-2020-01392
Device Sequence Number2238356
Product Code KNT
UDI-Device Identifier08714729789666
UDI-Public08714729789666
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091340
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model NumberM00566340
Device Catalogue Number6634
Device Lot Number0023133531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/06/2020
09/24/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/16/2020
10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR